Medication strips your body of vital nutrients, says pharmacist

Tuesday, June 21, 2011 by: Neev M. Arnell
Tags: medication, nutritional deficiencies, health news

eTrust Pro Certified

Most Viewed Articles
Popular on Facebook
BACK INTO THE CLOSET: Why U.S. reporters are not allowed to write about rainbow events in nations where being gay is still condemned
Depopulation test run? 75% of children who received vaccines in Mexican town now dead or hospitalized
A family destroyed: Six-month-old dies after clinic injects baby with 13 vaccines at once without mother's informed consent
INVESTIGATION: Three days before Dr. Bradstreet was found dead in a river, U.S. govt. agents raided his research facility to seize a breakthrough cancer treatment called GcMAF
BAM! Chipotle goes 100% non-GMO; flatly rejecting the biotech industry and its toxic food ingredients
BOMBSHELL: China and America already at war: Tianjin explosion carried out by Pentagon space weapon in retaliation for Yuan currency devaluation... Military helicopters now patrolling Beijing
ECONOMIC SLAVERY FOR ALL: While we were distracted with the Confederate flag flap, Congress quietly forfeited our entire economic future via fast-track trade authority
March Against Monsanto explodes globally... World citizens stage massive protests across 38 countries, 428 cities... mainstream media pretends it never happened
GMO crops totally banned in Russia... powerful nation blocks Monsanto's agricultural imperialism and mass poisoning of the population
SCOTUS same-sex marriage decision may have just legalized the concealed carry of loaded firearms across all 50 states, nullifying gun laws everywhere
Nearly every mass shooting in the last 20 years shares one surprising thing? and it's not guns
Vicious attack on Dr. Oz actually waged by biotech mafia; plot to destroy Oz launched after episode on glyphosate toxicity went viral
Holistic cancer treatment pioneer Dr. Nicholas Gonzalez dies suddenly; patients mourn the loss of a compassionate, innovative doctor who helped thousands heal from cancer
Pepsi drops aspartame from diet soda as consumers reject toxic sweetener
Bride of Frankenfood: Hillary Clinton pushes GMO agenda... hires Monsanto lobbyist... takes huge dollars from Monsanto
Wild eyes and bowl cuts: Why do mass shooters always share the same hair styles and crazed zombie stares?
Mind control through emotional domination: How we're all being manipulated by the "crisis of the NOW"
Genetically white woman now claims self-identify as black: If you can choose your gender, can you also choose your race? What about your species? Can a human claim to be a llama?
(NaturalNews) Often prescribed to alleviate symptoms of illness, pharmaceutical medications rarely attack the root cause and cure the illness and have the added downside of side-effects.

Aside from the litany of side-effects listed, new book "Drug Muggers: Which Medications Are Robbing Your Body of Essential Nutrients" suggests the medications may be further adding to your state of illness by "stealing nutrients from your system or preventing their absorption." Not only might this make you feel worse, but it also may cause you to develop another condition.

Author of the new book, leading U.S. pharmacist Suzy Cohen, claims, "If you run low on even one vital nutrient, you can experience a cascade of uncomfortable side effects," she claims. Eating healthy is not going to save you either, if you are taking nutrient-robbing medications, according to Cohen.

"Even if you eat fresh fruits and vegetables every hour, you still get only a fraction of the essential nutrients you need from these foods -- and if your medication is depleting them, you'll need even more," says Cohen.

The solution is supplements, according to Cohen, who suggests specific doses in her book depending on what drugs you are taking.

Here is a list of some medications and the associated side effects from Cohen's new book:

* Statins block the production of CoQ10, an anti-oxidant and nutrient associated with energy production. Risks include: fatigue, weakness, memory loss, shortness of breath, leg cramps and frequent infections.

* Antibiotics kill bacteria, including good bacteria that produce B vitamins.Risks include: heart disease, increased risk of cancer, leg cramps, low thyroid and bone loss.

* Non-Steroidal Anti-Inflammatory Drugs, a type of painkiller commonly referred to as NSAIDs, include ibuprofen and aspirin. They raise the risk of stomach ulcers and bleeding by attacking prostaglandins that protect the stomach lining. This also leads to a loss of iron, which can be made worse by some NSAIDs that also bind to iron and make it useless. Risks include: heart disease, depression, diarrhea, mouth sores and anemia.

* Some ACE inhibitors, a treatment for high blood pressure that dilates blood vessels, attach themselves to zinc in the body. This can affect certain kinds of cell growth in the body, the immune system and the production of testosterone. Risks include: loss of sex drive, prostate problems, hair loss and slow wound healing.

* SSRIs antidepressants or selective serotonin reuptake inhibitors, such as paroxetine and fluoxetine (Prozac), may affect thyroid hormone production, which regulated metabolism, digestion, mood, immune function and muscle function. Risks include: hypothyroidism, depression, weight gain and lowered immunity.

* Diuretics, prescribed for hypertension, heart failure and edema, increase urine production, leading to loss of minerals and nutrients, including vitamin C and calcium. Risks include: slow wound healing, depression, leg cramps, weight gain and brittle bones.

* Prescribed to control hormone levels, the pill and HRT also destroy good bacteria in the gut and affect synthesis of nutrients, including vitamin B6 and zinc. Risks include: insomnia, memory loss, irritability, heart disease and increased risk of cancer.

* Diabetes medications, including metformin (Glucophage), metformin and sitagliptin (Janumet), and glipizide (Glibenese, Minodiab), reduce levels of succinate dehydrogenase, CoQ10 and hemoglobin. Low hemoglobin levels can lead to lowered levels of vitamin B12. Risks include: anemia, muscle cramps, fatigue, memory loss and irregular heartbeat.

Sources for this article include:

Follow real-time breaking news headlines on
Medication at
Join over four million monthly readers. Your privacy is protected. Unsubscribe at any time.
comments powered by Disqus
Take Action: Support by linking back to this article from your website

Permalink to this article:

Embed article link: (copy HTML code below):

Reprinting this article:
Non-commercial use OK, cite with clickable link.

Follow Natural News on Facebook, Twitter, Google Plus, and Pinterest

Colloidal Silver

Advertise with NaturalNews...

Support NaturalNews Sponsors:

Advertise with NaturalNews...


Sign up for the FREE Natural News Email Newsletter

Receive breaking news on GMOs, vaccines, fluoride, radiation protection, natural cures, food safety alerts and interviews with the world's top experts on natural health and more.

Join over 7 million monthly readers of, the internet's No. 1 natural health news site. (Source:

Your email address *

Please enter the code you see above*

No Thanks

Already have it and love it!

Natural News supports and helps fund these organizations:

* Required. Once you click submit, we will send you an email asking you to confirm your free registration. Your privacy is assured and your information is kept confidential. You may unsubscribe at anytime.